Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 201, NWS Hastings, NE

May 27, 20124 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 27, 2012, 9:12 PM CDT for 4 counties in Nebraska. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2012, 9:12 PM CDT (02:12 UTC)
Expired
May 27, 2012, 9:45 PM CDT
In force
33 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hamilton County, NE, Merrick County, NE, Polk County, NE, York County, NE

The radar

The Omaha radar (KOAX), 105 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 9:15 PM CDTTSTM WND GST 60Osceola, NE
May 27, 9:20 PM CDTHAIL 1.51 E Osceola, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 3:42 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
849 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
2094 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WUUS53 KGID 280212
SVRGID
NEC081-121-143-185-280245-
/O.NEW.KGID.SV.W.0201.120528T0212Z-120528T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
912 PM CDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHEASTERN MERRICK COUNTY IN CENTRAL NEBRASKA...
  POLK COUNTY IN EAST CENTRAL NEBRASKA...
  NORTHERN YORK COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 945 PM CDT

* AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STROMSBURG...OR 16 MILES NORTH OF YORK...AND MOVING NORTHEAST AT 50
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  STROMSBURG...GRESHAM...OSCEOLA...SILVER CREEK AND SHELBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4092 9764 4105 9789 4130 9780 4131 9779
      4131 9770 4140 9769 4140 9760 4134 9758
      4137 9751 4137 9746 4140 9737 4104 9736
TIME...MOT...LOC 0212Z 218DEG 42KT 4112 9763
WIND...HAIL 60MPH 1.00IN

$$

CHESTER
3 follow-up statements
247 
WWUS53 KGID 280223
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
923 PM CDT SUN MAY 27 2012

NEC081-185-280233-
/O.CAN.KGID.SV.W.0201.000000T0000Z-120528T0245Z/
HAMILTON NE-YORK NE-
923 PM CDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN YORK AND NORTHEASTERN
HAMILTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4105 9738 4106 9767 4111 9779 4122 9776
      4126 9771 4131 9770 4140 9769 4140 9760
      4134 9758 4137 9751 4137 9746 4140 9737
TIME...MOT...LOC 0223Z 218DEG 42KT 4122 9752

$$

NEC121-143-280245-
/O.CON.KGID.SV.W.0201.000000T0000Z-120528T0245Z/
MERRICK NE-POLK NE-
923 PM CDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK AND
EXTREME NORTHEASTERN MERRICK COUNTIES UNTIL 945 PM CDT...

AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
OSCEOLA...OR 20 MILES NORTH OF YORK...MOVING NORTHEAST AT 50 MPH.

IN ADDITION...AT 915 PM CDT 60 MPH WINDS WERE REPORTED NEAR OSCEOLA 
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SILVER CREEK AND SHELBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4105 9738 4106 9767 4111 9779 4122 9776
      4126 9771 4131 9770 4140 9769 4140 9760
      4134 9758 4137 9751 4137 9746 4140 9737
TIME...MOT...LOC 0223Z 218DEG 42KT 4122 9752
WIND...HAIL 60MPH 1.00IN

$$

CHESTER
277 
WWUS53 KGID 280231
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
931 PM CDT SUN MAY 27 2012

NEC121-280241-
/O.CAN.KGID.SV.W.0201.000000T0000Z-120528T0245Z/
MERRICK NE-
931 PM CDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN MERRICK
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4106 9739 4110 9754 4120 9773 4128 9770
      4129 9768 4131 9764 4131 9763 4131 9760
      4133 9760 4137 9751 4137 9746 4140 9737
TIME...MOT...LOC 0231Z 218DEG 42KT 4129 9744

$$

NEC143-280245-
/O.CON.KGID.SV.W.0201.000000T0000Z-120528T0245Z/
POLK NE-
931 PM CDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
POLK COUNTY UNTIL 945 PM CDT...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF SHELBY...OR 14 MILES SOUTHWEST OF COLUMBUS...MOVING
NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN POLK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4106 9739 4110 9754 4120 9773 4128 9770
      4129 9768 4131 9764 4131 9763 4131 9760
      4133 9760 4137 9751 4137 9746 4140 9737
TIME...MOT...LOC 0231Z 218DEG 42KT 4129 9744
WIND...HAIL 60MPH 1.00IN

$$

CHESTER
792 
WWUS53 KGID 280238
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
938 PM CDT SUN MAY 27 2012

NEC143-280248-
/O.EXP.KGID.SV.W.0201.000000T0000Z-120528T0245Z/
POLK NE-
938 PM CDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY WILL EXPIRE AT 945
PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT. 

LAT...LON 4106 9739 4110 9754 4120 9773 4128 9770
      4129 9768 4131 9764 4131 9763 4131 9760
      4133 9760 4137 9751 4137 9746 4140 9737
TIME...MOT...LOC 0238Z 218DEG 42KT 4135 9737

$$

CHESTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:11 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, May 27, 8:11 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
811 PM CDT SUN MAY 27 2012

.UPDATE...WINDS HAVE DIMINISHED WITH THE EXCEPTION OF NEAR
THUNDERSTORMS. HAVE LET THE WIND ADVISORY EXPIRE. THE REMAINDER OF
THE FORECAST IS IN GOOD SHAPE AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 616 PM CDT SUN MAY 27 2012/

AVIATION...00Z TAF. MAIN INTEREST WILL BE THUNDERSTORMS EARLY IN
THE PERIOD. A LINE TO THUNDERSTORMS IS DEVELOPING TO THE WEST OF
THE KGRI TERMINAL AREA NEAR A COLD FRONT. THE THUNDERSTORMS WILL
BE MOVING THROUGH THE KGRI TERMINAL AREA OVER THE NEXT FEW HOURS.
THERE IS A CHANCE FOR SOME LATER AFTER THE LINE OF STORMS MOVE
THROUGH...BUT IT SHOULD BE MORE SPOTTY AFTER THE FRONT MOVES
THROUGH. WITH THE FRONT WINDS WILL TURN TO THE NORTHWEST. LATE
TONIGHT THE THUNDERSTORMS SHOULD COME TO AN END AND THE SKIES
SHOULD START TO CLEAR OUT.

PREV DISCUSSION... /ISSUED 324 PM CDT SUN MAY 27 2012/

SHORT TERM...THIS AFTERNOON THROUGH MONDAY. OVERALL VERY LITTLE
NOTABLE CHANGE TO THE INHERITED FORECAST THROUGH THE NEXT 24-30
HOURS...WITH THE OBVIOUS MAIN ISSUE BEING THE LIKELY ROUND OF
SEVERE THUNDERSTORMS/HEAVY RAINFALL LATE THIS AFTERNOON INTO
TONIGHT.

18Z OBJECTIVE SURFACE ANALYSIS PAINTS A WEAK 1002 MB LOW NEAR HILL
CITY KS...WITH A SOMEWHAT ILL-DEFINED COLD FRONT EXTENDING NORTH
FROM THE LOW ACROSS FAR WEST/NORTHWEST PORTIONS OF THE CWA.
FARTHER EAST...THE MAJORITY OF THE CWA IS SOLIDLY IN THE SOUTHERLY
WIND REGIME AHEAD OF THE BOUNDARY...WITH SUSTAINED SPEEDS MAINLY
15-25 MPH AND GUSTS UP TO 35 MPH. HOWEVER...KS ZONES ARE AVERAGING
A BIT STRONGER SPEEDS...WITH SUSTAINED CLOSER TO 30 MPH AND GUSTS
TO AROUND 40 MPH. ALTHOUGH WINDS ARE CURRENTLY STRUGGLING TO REACH
ADVISORY CRITERIA DOWN THERE...ANTICIPATE A POSSIBLE SLIGHT
INCREASE AS THE AFTERNOON WEARS ON...AND THUS WILL LET THE
INHERITED WIND ADVISORY CONTINUE AS-IS FOR NOW ALTHOUGH AN EARLY
CANCELLATION IS NOT OUT OF THE QUESTION. TEMP WISE...EARLIER
NUDGED UP AFTERNOON HIGHS 1-2 DEGREES FROM PREVIOUS FORECAST IN
MOST AREAS...RANGING FROM MID 80S WEST TO LOW 90S EAST AND SOUTH.
SO FAR...THIS SEEMS TO BE ON TRACK...DESPITE THE FAIRLY WIDESPREAD
CUMULUS FIELD WHICH AS OVERTAKEN MOST OF THE CWA. ALOFT...WATER
VAPOR IMAGERY AND SHORT TERM MODEL DATA CLEARLY REVEALS THE
PRIMARY EXPANSIVE SHORTWAVE OF INTEREST APPROACHING FROM THE
CENTRAL PLAINS...AND ANCHORED BY A CLOSED 500MB LOW PUSHING ACROSS
EASTERN MT. THE PRIMARY 300MB JET AXIS AROUND 100KT IS STILL TO
THE WEST...EXTENDING NORTH-SOUTH FROM WESTERN NEB INTO SD. RADAR
WISE...THERE HAVE BEEN A SMATTERING OF HIGH BASED SHOWERS/MAYBE A
FEW VERY WEAK THUNDERSTORMS MIGRATING NORTHEAST ACROSS
CENTRAL/EASTERN COUNTIES DURING THE PAST SEVERAL HOURS...LIKELY
AMOUNTING TO NOTHING MORE THAN A GLORIFIED SPRINKLE.

GETTING TO THE FORECAST...THE WELL-ADVERTISED AFTERNOON/EVENING
ROUND OF SEVERE THUNDERSTORMS IS THE PARAMOUNT CONCERN.
LITTLE CHANGE IN THINKING/MODEL TRENDS HAS OCCURRED THUS FAR FROM
THE INHERITED OVERNIGHT FORECAST...WHICH REALLY SEEMED TO HAVE A
GOOD HANDLE ON THINGS. ALSO AGREE WITH LATEST SPC DAY 1 CONVECTIVE
OUTLOOK EMPHASIZING THE HAIL/WIND THREAT BUT KEEPING THE TORNADO
POTENTIAL MORE IN CHECK. ONE TREND THAT HAS SEEMED TO EMERGE TODAY
IS SLIGHTLY LOWER INSTABILITY VALUES...WITH THE RAP/RUC
ADVERTISING 0-1 KM MLCAPE VALUES TOPPING OUT MAINLY AROUND 1500
J/KG INSTEAD OF MORE WIDESPREAD 2000 J/KG. HOWEVER...WITH 0-6KM
DEEP LAYER SHEAR VALUES CURRENTLY INCREASING INTO THE 40-60KT
RANGE FROM WEST TO EAST AS THE SHORTWAVE APPROACHES...AND MID
LEVEL TEMPS GRADUALLY COOLING AS WELL...SHOULD STILL SEE A ROBUST
SEVERE THREAT. LEANING TOWARD THE LATEST RAP/RUC AND HRRR FOR THE
DETAILS...THE 21Z-00Z TIME FRAME SHOULD FEATURE THE ONSET OF
STRONG/SEVERE CONVECTION...MAINLY ACROSS THE WESTERN 1/2 OF THE
CWA. AS A RESULT...LOWERED POPS A BIT IN EASTERN ZONES THROUGH
00Z...KEEPING SEVERAL COUNTIES BELOW LIKELY WORDING. ONCE STORMS
FORM...A POTENTIALLY MESSY MIX OF INITIALLY DISCRETE CELLS AND
QUASI-LINEAR SEGMENTS SHOULD UNFOLD...WITH INDIVIDUAL ELEMENTS
TRACKING NORTHEAST AROUND 35 MPH. WITH SURFACE DEWPOINT
DEPRESSIONS ON THE ORDER OF 20-30 DEGREES...AND RESULTANT LCL
HEIGHTS LARGELY IN EXCESS OF 1500-2000M TO START OUT WITH...THINK
THAT INITIAL STORMS SHOULD BE MAINLY HAIL/EFFICIENT WIND
PRODUCERS...POSSIBLY PRODUCING ANOTHER ROUND OF GUSTNADOES AS SEEN
BACK ON THE 19TH. HOWEVER...AS LONG AS STORMS CAN REMAIN AT LEAST
QUASI-DISCRETE TOWARD 00Z AND TOWARD SUNSET...PARAMETERS DO BECOME
A BIT MORE FAVORABLE FOR MAYBE A FEW TORNADOES...WITH BOUNDARY
LAYER COOLING BRINGING LCLS DOWN CLOSER TO 1000M AND 0-1KM BULK
SHEAR INCREASING TO AROUND 20-25KT AND 0-1KM SRH POSSIBLY
EXCEEDING 150 M2/S2...AT LEAST FOR A FEW HOURS. THIS IS PARTIALLY
IN RESPONSE TO SURFACE WINDS SLIGHTLY BACKING IN RESPONSE TO THE
LOW DEEPENING A BIT TO AROUND 997MB IN NORTHWEST/NORTH CENTRAL KS.
FOR TORNADO POTENTIAL...SO MUCH WILL DEPEND ON YET-TO-BE-RESOLVED
DETAILS IN STORM MODE/STORM INTERACTION...BUT OVERALL THE
ENVIRONMENT SHOULD NOT SUPPORT ANYTHING LONG TRACK OR PARTICULARLY
STRONG. AS FOR HAIL...WILL LEAVE POTENTIAL FOR UP TO BASEBALL
WORDING IN THE HWO...BUT WITH INSTABILITY NOT EYE-POPPING WOULD
TEND TO THINK MOST SHOULD REMAIN GOLF BALL OR SMALLER. CERTAINLY
WIND GUSTS TO AT LEAST 70 MPH ARE A CONCERN.

SPECIFICALLY GETTING INTO THE EVENING 00Z-06Z PERIOD...KEPT 60-80
POPS GOING ACROSS MAINLY THE EASTERN HALF OF THE CWA...BUT
EXPANDED AT LEAST SLIGHT POPS ALL THE WAY BACK ACROSS THE FAR
WEST...AS THE COLD FRONTAL INVASION APPEARS TO BE A BIT SLOWER
THAN PREVIOUSLY THOUGHT...AS IT STALLS OUT IN RESPONSE TO A GRADUAL
DEEPENING OF THE NORTHWEST KS SURFACE LOW TO AROUND 997MB. THAT
BEING SAID...THERE WILL LIKELY STILL BE SHARP EAST-WEST GRADIENT
BETWEEN STORMS AND NO STORMS...AND SEVERAL WESTERN COUNTIES COULD
MISS OUT ON MOST IF NOT ALL THE ACTION. LOCALLY HEAVY RAIN
POTENTIAL WILL INCREASE THIS EVENING AS WELL...AS STORMS LIKELY
BECOME MORE LINEAR AND THE 850MB LOW LEVEL JET ACCELERATES
MOISTURE TRANSPORT INTO AND OVER THE INVADING LOW LEVEL FRONTAL
ZONE. SHOULD EASILY SEE SOME FAIRLY WIDESPREAD 1-2 INCH
AMOUNTS...WITH LOCALIZED 2+ QUITE POSSIBLE AS WELL IF THINGS STALL
OUT AND/OR BACKBUILD FOR A FEW HOURS THIS EVENING AS HINTED BY THE
12Z 4KM WRF-NMM EXPLICIT REFLECTIVITY.

FOR THE LATE NIGHT 06Z-12Z PERIOD...MAIN CHANGE WAS TO INCREASE
POPS ACROSS EASTERN ZONES DURING THE 06Z-09Z PERIOD...BUT KEPT
THEM BELOW LIKELY RANGE AT LEAST FOR NOW. BOTH THE 12Z NAM/4KM WRF
SUPPORT LINGERING CONVECTION FOR AT LEAST A FEW HOURS PAST 06Z
ESPECIALLY IN SOUTHEAST COUNTIES. CONFIDENCE IS RATHER HIGH IN
STORM-FREE CONDITIONS POST-09Z...AS DRIER AIR INVADES BEHIND THE
PASSING COLD FRONT. KEPT LOW TEMPS TONIGHT SIMILAR TO
PREVIOUS...RANGING FROM LOW 50S FAR WEST TO LOW 60S FAR EAST.

GETTING INTO MONDAY...OTHER THAN BEING A BIT BREEZY...A PLEASANT
MEMORIAL DAY HOLIDAY IS IN STORE. ALOFT...THE PARENT 500MB CLOSED
LOW WILL SLOWLY MIGRATE FROM THE MT/ND BORDER TO EASTERN
ND...WHILE AT THE SURFACE...THE COLD FRONT TRACKS WELL OFF TO THE
SOUTH AND EAST...ALIGNED FROM NORTHERN IL TO NEAR THE KS/OK BORDER
BY LATE AFTERNOON. MUCH DRIER AND SOMEWHAT COOLER AIR WILL ARRIVE
IN THE WAKE OF THIS BOUNDARY...RESULTING IN SUNNY/MOSTLY SUNNY
SKIES. CHANGED HIGH TEMPS LITTLE FROM PREVIOUS FORECAST...KEEPING
THEM CLOSE TO 12Z MET GUIDANCE RANGING FROM MID-UPPER 70S
NORTHWEST TO MAINLY MID 80S SOUTHEAST. HOWEVER FAR SOUTHEAST
AROUND BELOIT COULD STILL REACH UPPER 80S. LOWERED DEWPOINTS A FEW
DEGREES FROM PREVIOUS FORECAST...AND POSSIBLY NOT ENOUGH...AS
NAM-BASED MIX-DOWN TOOLS SUGGEST DEWPOINTS COULD PLUNGE ALL THE
WAY INTO THE 20S IN SOUTH/WEST AREAS AS BOUNDARY LAYER MIXING
INCREASES TO AROUND 700MB. NOT GOING TO GO QUITE THIS LOW
YET...BUT STILL HAVE MOST OF THE CWA MIXING WELL DOWN INTO THE 30S
FOR DEWPOINTS. FORTUNATELY WILL NOT HAVE TO CONSIDER A RED FLAG
WARNING AS OFFICIAL VEGETATIVE FUEL STATUS IS STILL
DEEMED UNFAVORABLE FOR FIRE GROWTH...BUT RH VALUES SHOULD
NONETHELESS DIVE BELOW 20 PERCENT ACROSS AT LEAST THE SOUTHWEST
1/2 OF THE CWA. THE AFOREMENTIONED DEEP MIXING WILL ALSO KICK UP
WESTERLY WINDS DURING THE DAY...WITH SUSTAINED SPEEDS EASILY 15-20
MPH FOR SEVERAL HOURS AND GUSTING TO AROUND 25 MPH.

LONG TERM...MONDAY NIGHT THROUGH SUNDAY. MAIN FORECAST CONCERNS
WILL BE THUNDERSTORM CHANCES AND TEMPERATURES.

A SURFACE HIGH BUILDS INTO THE FORECAST AREA MONDAY NIGHT INTO
TUESDAY. TEMPERATURES WILL BE A LITTLE COOLER AS THE TEMPERATURES AT
850MB DECREASE DURING THE DAY. BY TUESDAY NIGHT AN UPPER LEVEL WAVE
STARTS TO MOVE INTO THE PLAINS. THIS WILL BRING A CHANCE FOR
THUNDERSTORMS TO THE AREA. THE WAVE STRENGTHENS AS IT MOVES INTO THE
AREA WEDNESDAY AND WEDNESDAY NIGHT. THE BEST CAPE IS GOING TO BE
WEDNESDAY AFTERNOON AND DECREASES AFTER THAT. THERE COULD BE SOME
STRONG THUNDERSTORMS DURING THE AFTERNOON BUT WITH THE CAPE
DECREASING LATER...EXPECT THAT THUNDERSTORMS WILL BECOME MORE
ISOLATED DURING THE EVENING. WITH CLOUDS AND PRECIPITATION AROUND ON
WEDNESDAY EXPECT TEMPERATURES TO BE A BIT COOLER THAN RECENTLY. THE
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ON THURSDAY WHEN THE
UPPER WAVE FINALLY MOVES TO THE EAST. TEMPERATURES WILL REMAIN ON
THE COOLER SIDE FOR THURSDAY.

THURSDAY NIGHT INTO FRIDAY WILL BE DOMINATED BY ANOTHER SURFACE HIGH
PRESSURE AREA THAT SETTLES INTO THE AREA. BY FRIDAY NIGHT THE
SURFACE HIGH MOVES OFF TO THE EAST AND WINDS TURN TO THE SOUTH. A
COUPLE OF WEAK UPPER LEVEL WAVES MOVE INTO THE AREA FOR THE PERIOD
SATURDAY INTO SUNDAY. EXPECT SOME SLIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS WITH SPOTTY PRECIPITATION.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 27, 8:12 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
812 PM CDT SUN MAY 27 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
281215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
812 PM CDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE
OUTLOOK AREA...WITH THE GREATEST THREAT FOCUSED NEAR AND EAST OF
A LINE FROM GREELEY...TO KEARNEY...TO ALMA NEBRASKA...AND INCLUDING
ALL OF NORTH CENTRAL KANSAS. SEVERE THUNDERSTORMS WILL CONTINUE TO
MOVE THROUGH THIS AREA DURING THE EVENING. THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF
BASEBALLS...DAMAGING WINDS TO AROUND 70 MPH...AND POSSIBLY A FEW
TORNADOES. ALTHOUGH STORMS WILL LIKELY LINGER PAST MIDNIGHT IN
SOME AREAS...THE PRIMARY SEVERE WEATHER THREAT SHOULD BE OVER BY
THEN. LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES IS ALSO
POSSIBLE THROUGH THIS EVENING...WHICH COULD RESULT IN MAINLY LOW
LAND FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TUESDAY NIGHT THROUGH THURSDAY...THUNDERSTORM CHANCES REMAIN IN THE
FORECAST FOR THE ENTIRE OUTLOOK AREA. SOME OF THESE STORMS COULD BE
STRONG TO SEVERE DURING THE AFTERNOON HOURS ON WEDNESDAY...MAINLY
WEST OF A LINE FROM LEXINGTON NEBRASKA TO STOCKTON KANSAS.

THUNDERSTORMS THEN RETURN TO THE FORECAST FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING...ESPECIALLY
EAST OF A LINE FROM GREELEY...TO KEARNEY..TO ALMA
NEBRASKA...INCLUDING ALL OF NORTH CENTRAL KANSAS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 27, 7:52 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
752 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             KIRWIN                  39.67N 99.12W
05/27/2012  M2.75 INCH       PHILLIPS           KS   BROADCAST MEDIA

&&

DOXEY
Special weather statement, May 27, 8:14 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
814 PM CDT SUN MAY 27 2012

KSZ017-280200-
ROOKS KS-
814 PM CDT SUN MAY 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR ROOKS COUNTY UNTIL 900 PM CDT...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF ZURICH...OR 29 MILES SOUTHEAST
OF HILL CITY...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ZURICH...
  PLAINVILLE...
  CODELL...
  STOCKTON...
  WOODSTON...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3947 9934 3947 9906 3916 9907 3913 9913
      3913 9958
TIME...MOT...LOC 0114Z 214DEG 37KT 3906 9948

PFANNKUCH
Special weather statement, May 27, 8:15 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
815 PM CDT SUN MAY 27 2012

KSZ005-006-NEZ047>049-061>064-073>076-082>085-280215-
ADAMS NE-BUFFALO NE-CLAY NE-FRANKLIN NE-FURNAS NE-HALL NE-HAMILTON
NE-HARLAN NE-HOWARD NE-KEARNEY NE-MERRICK NE-PHELPS NE-PHILLIPS
KS-POLK NE-SMITH KS-WEBSTER NE-YORK NE-
815 PM CDT SUN MAY 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR ADAMS...NORTHWESTERN WEBSTER...
NORTHWESTERN YORK...SOUTHWESTERN POLK...SOUTHEASTERN PHELPS...WESTERN
MERRICK...KEARNEY...SOUTHERN HOWARD...HARLAN...HAMILTON...HALL...
SOUTHEASTERN FURNAS...FRANKLIN...WESTERN CLAY...EASTERN BUFFALO...
PHILLIPS AND WESTERN SMITH COUNTIES UNTIL 915 PM CDT...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUSHING TO DANNEBROG
TO WOOD RIVER TO 6 MILES SOUTHWEST OF NORMAN TO NAPONEE TO 5 MILES
EAST OF PRAIRIE VIEW...AND MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GRAND ISLAND...
  NORMAN...
  KENESAW...
  ST. LIBORY...
  ALDA...
  PROSSER...
  HARLAN COUNTY DAM...
  REPUBLICAN CITY...
  PALMER...
  ARCHER...
  UPLAND...
  DONIPHAN...
  CHAPMAN...
  PHILLIPS...
  CENTRAL CITY...
  MARQUETTE...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 274 AND 341.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4106 9767 4076 9786 4040 9818 4035 9827
      4004 9860 3957 9902 3961 9963 4000 9963
      4000 9974 4049 9923 4115 9866 4133 9832
      4131 9827 4126 9827 4126 9817 4115 9784
TIME...MOT...LOC 0116Z 224DEG 44KT 4129 9827 4116 9841
          4092 9852 4045 9884 4017 9908 3989 9943

CHESTER
Local storm report, May 27, 8:35 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
835 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     8 SW PRIMROSE           41.54N 98.35W
05/27/2012                   GREELEY            NE   PUBLIC

            PUBLIC REPORTED WHEN THEY ARRIVED HOME SMALL BRANCHES
            WERE DOWN...3 WINDOWS ON THE NORTH SIDE OF HOUSE WERE
            BROKEN...AND A WINDSHIELD BROKEN IN A VEHICLE. TIME
            ESTIMATED FROM RADAR.

&&

ODER
Special weather statement, May 27, 8:53 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
853 PM CDT SUN MAY 27 2012

KSZ006-017-018-280230-
OSBORNE KS-ROOKS KS-SMITH KS-
853 PM CDT SUN MAY 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSBORNE...EASTERN ROOKS
AND SOUTHWESTERN SMITH COUNTIES UNTIL 930 PM CDT...

AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF CODELL...OR 36 MILES SOUTH
OF PHILLIPSBURG...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WOODSTON...
  ALTON...
  OSBORNE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3966 9900 3945 9855 3915 9908 3927 9926
TIME...MOT...LOC 0154Z 229DEG 36KT 3928 9906

PFANNKUCH
Special weather statement, May 27, 9:04 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
904 PM CDT SUN MAY 27 2012

NEZ041-048-049-063-064-280230-
HAMILTON NE-MERRICK NE-NANCE NE-POLK NE-YORK NE-
904 PM CDT SUN MAY 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YORK...POLK...
EASTERN NANCE...EASTERN MERRICK AND NORTHERN HAMILTON COUNTIES UNTIL
930 PM CDT...

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SILVER CREEK TO POLK
TO 5 MILES NORTHWEST OF BRADSHAW...AND MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  YORK...
  OSCEOLA...
  STROMSBURG...
  BENEDICT...
  GRESHAM...
  WACO...
  SHELBY...
  THAYER...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 340 AND 354.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4074 9770 4097 9816 4137 9801 4153 9789
      4153 9771 4140 9770 4139 9761 4134 9759
      4137 9752 4139 9737 4095 9737
TIME...MOT...LOC 0204Z 235DEG 18KT 4131 9758 4111 9770
          4095 9780

CHESTER

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:00 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard30 min
May 27, 7:27 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster48 min
May 27, 7:33 PM CDTSevere Thunderstorm WarningGIDFranklin21 min
May 27, 7:33 PM CDTSevere Thunderstorm WarningGIDHall, Hamilton, Howard, Merrick, Nance42 min
May 27, 7:36 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Kearney24 min
May 27, 7:57 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps18 min
May 27, 8:13 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance32 min
May 27, 8:15 PM CDTSpecial Weather StatementGIDAdams, Franklin, Hall, Hamilton, Harlan, Howard and 3 more60 min
May 27, 8:23 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster37 min
May 27, 8:31 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Polk, York29 min
May 27, 8:45 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard30 min
May 27, 8:50 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Harlan, Kearney, Webster40 min
May 27, 8:57 PM CDTSevere Thunderstorm WarningGIDHarlan33 min
May 27, 9:04 PM CDTSpecial Weather StatementGIDMerrick, Polk, York26 min
May 27, 9:10 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster35 min
May 27, 9:28 PM CDTSpecial Weather StatementGIDHamilton47 min
May 27, 9:30 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster30 min
May 27, 9:52 PM CDTAreal Flood AdvisoryGIDHall, Howard6 hr
May 27, 9:52 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Fillmore, Franklin, Hamilton, Kearney and 3 more38 min
May 27, 10:09 PM CDTAreal Flood AdvisoryGIDFranklin, Harlan6 hr
May 27, 10:15 PM CDTSevere Thunderstorm WarningGIDFillmore, Polk, York45 min
May 27, 10:19 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer26 min
May 27, 10:25 PM CDTSpecial Weather StatementGIDFranklin, Kearney35 min
May 27, 10:29 PM CDTSevere Thunderstorm WarningGIDFranklin, Kearney31 min
May 27, 10:45 PM CDTSpecial Weather StatementGIDAdams, Hamilton30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.